pleeeeeeeeeeease help oxycontin withdrawl cold turkey

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Jan 2009
Total Posts : 2
   Posted 1/3/2009 5:55 AM (GMT -6)   
 I just quit cold turkey .  I can withstand everthing except these legs of mine .  I just want to kick and kick they are driving me crazy.  Does anyone know of anything I can take over the counter form Walgreens?

Veteran Member

Date Joined Jul 2008
Total Posts : 1559
   Posted 1/3/2009 7:57 AM (GMT -6)   
daddy. May I ask why you went cold turkey without consulting with your pain doctor first? I would highly advise that you seek help coming down from such a potent drug as Oxycontin. What was the reason you were on the meds in the first place?
HEALTH ISSUES: Herniated discs at S-1-L5, L5-L4, L4-L3. Two level fusion (2000); one level fusion (2002); Revision at L4-L3 (2003). Slight herniation at L2-3 but Neurosurgeons will not operate because of previous failed surgeries. Diagnosed with Failed Back Syndrome, Permanent Nerve damage and Chronic Pain


Kadian, Lexipro, Percocet, Lunista, Topamax and Robaxin.

New Member

Date Joined Dec 2008
Total Posts : 9
   Posted 1/3/2009 9:40 AM (GMT -6)   


Myself I have come of what I concidered high dose's of Oxycontin 80mg 3x/day plus Percocet for bt when my old Dr had his lic taken away with no notice could not find any Dr to help so  had to just stop didn t want to go to the Hospital as a last resort herd they would not do much anyway I would show them all my medical/specialist report and MAYBE they stop the W/Ds and give me a short few day s of med 's then if I couldn t find a doc when the med s run out I would be back in the W'D s plus have a file at the hospital so just suffered the W/D's process to see if I can live and function without them was just so fed up with all the trouble and law's here.

My experience was pretty much same as what I had read, it is very very bad and I had severe trouble with my leg s also both of them twitching and jerking for day s I herd and found it true that Oxycodone gives very intense W/d's really severe but they subside rather early compared to other opiate s if that s any comfort myself I didn t /couldn t sleep for days was unable to forced to be awake through all of it

If Oxycontin is takin for pain as it should the Psychological aspect of wanting the opiate feeling was absent with me but we have the majour increase in my and our pain level when stopping these med s more than ussual level it is completely inaccusable for the medical community to allow pain patients taking Oxycontin or what ever to be forced to edure this widthdrawal process if we take these med s for legit reason s and take them properly and adhear to all the rule s after all they put us on them but I herd unless their is a underlying medical condition eg heart/ high blood pressure etc suddenly stopping these type med's will not end our lives although it will fell like it

From my experience their isn t really anything a individual can do without medical help in stopping Oxycontin I took Gravole took OTC pain reliever s which did nothing used a very hot waterbottle for my back pain and went into my bedroom and told everyone I was sick  with the flue and NOT to bother me I kept the real reason to myself and basically suffered through it period worst part was about 6 day s the higher the dose the worst it is and I burned this experience on my memory so I would never for get I got mad at the people who abuse Oxycontin and other opiates and the Dr s I asked for help and was told NO and at the people who abuse these drugs getting Methadone so they would not suffer as I was for taking it as it was invented for then it clear s out of your body and you start to feel better day by day

So my advise is to eat through the experience even if vomited up, don t drink booze and get drunk as I though about doing, address your pain as best as you can DO NOT take to much asprin etc. as it can harm your liver. you can try going to the Hospital for help your choice and when it clears out of your system personally evaluate if you can live at all without Oxycontin or other perscription pain med s if if you or anyone can I strongly suggest doing just that and live your life without them but I know as in my case some people just can not and that s a fact, and if you start them again stay on the lowest possible dose possible and really that s all I can say no matter how it is lookes at it is a rotten terrible experience to be put through and the only thing I know to stop it or make the process more humane is more of the drug that is causing the W/d s to happen in the first which is opiates.

Please take care day by day it WILL get better I wish you all the best

Cheer s



Veteran Member

Date Joined Nov 2007
Total Posts : 6795
   Posted 1/3/2009 2:07 PM (GMT -6)   
Withdrawing from these potent medications can be dangerous, and really should be done under some medical supervision. We're not doctors here, just can offer support. So I really think you should ask your doctor for help in this process.


New Member

Date Joined Jan 2009
Total Posts : 2
   Posted 1/3/2009 2:44 PM (GMT -6)   
Thank you all for your replies. As I am ashamed , I have recently experienced some traumatic "happenings " in my life and.............. I did some research online about factors that can cause RLS due to opiate withdrawl. I have purchased several vitamins that seem to actually subside some of the symptoms making it somewhat bearable. I bought magnesium, folic acid , vitamins b and e, iron and omega 3. Believe or not, I have found Christ in my life and will never turn back to this "way-out" of my life obstacles. I will aslo never forget this feeling that I well deserve. Thanks again to all for your replies.

Post Edited By Moderator (Chutz) : 1/3/2009 10:55:14 PM (GMT-7)

Veteran Member

Date Joined Jun 2005
Total Posts : 610
   Posted 1/3/2009 9:23 PM (GMT -6)   
Opiate addiction is a brain disease and should be treated like any other disease. I would highly recommend that you look into inpatient rehab if your really serious about being clean, but theres other choices out there like Suboxone (which I swear by) which you take to stop withdrawals and cravings but you take it along with Intensive Out Patient treatment and of course maybe NA or AA but becareful with those people cause from what I hear they dont consider people on medication "clean". And of corse theres good oldfashion Methadone. But no matter what you need some kind of help, not just for withdrawals but so you dont relapse and figure out what made you need them, like enviroment or genitics. I hope you find some kind of help or your in for lifetime of up and downs.

I have Migraines, Pancreatic Divisum, Severe lower back pain, Fibromyalgia, Asthma from Chronic Bronchitis
Meds: Suboxone 8mg 3xday, Cymbalta 60mg @ night,
Zanaflex 2-4 mg @ night as needed, Treximet as needed,
Ventolin Albuterol Inhaler as needed which seems to be everyday.
Been on Diability since I was 22 for Migraines and chronic Pancreatitas(started the processes when I was 19, I'm 25 now) but am working to get off of it ASAP,I want to be a nurse and work at a Impatient rehab with people with addictions of all kinds

Veteran Member

Date Joined Jan 2005
Total Posts : 9090
   Posted 1/4/2009 12:56 AM (GMT -6)   
Hi daddy,

I agree that you need to seek medical advice. Going cold turkey is very dangerous...please ask for some help.

Best wishes,
Co-Mod Fibromyalgia & Chronic Pain Forums
Fibromyalgia, Ulcerative Colitis, Insulin dependent diabetic, collapsed disk, dermatitis herpetiformus, osteo arthritis in spine and other locations.

The only difference between genius and stupidity is that genius has it's limits. Albert Einstein: (1879-1955)

Regular Member

Date Joined Apr 2007
Total Posts : 428
   Posted 1/7/2009 8:46 PM (GMT -6)   

Daddy, you found Christ in your life!!! If that's the case, going cold turkey is not a good idea, but find Jesus is a prizw winner. Stay close to Him. Pray and thank Him. I believe He can help you with your withdrawals and maybe if not for them, you would not have called upon Him--so great. You'll live through the withdrawals, as miserable as they are, but having Christ live in you, is far better.

Bless you!

Swallow your pride, you will not die, it's not poison.- Bob Dylan 

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 3:29 AM (GMT -6)
There are a total of 2,711,555 posts in 299,046 threads.
View Active Threads

Who's Online
This forum has 153575 registered members. Please welcome our newest member, manik molla.
153 Guest(s), 8 Registered Member(s) are currently online.  Details
Chask, Georgia Hunter, rollout, jay1957, jennydancingfish, Bhutan boy, testuser1234, Steve n Dallas

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer